worried

hi,i'm going back to gp tomorrow,but would appreciate any info,after years of well controlled asthma i've been shocked at how ill i feel now.a sudden flare up and i was put on 5x6 prednisalone,as soon as these finished i felt worse,and had achest infection so antibiotics and more 5x6 days prednisalone,chest felt very tight and short of breath so gp increased to 8 a day for 5 days ,and i'm going to see him tomorrow,i feel week,lots of palpitations,and my chest tightens up with exhertion,and especially if i get tense,husbands gone to bed with flu like symtems and i feel really vulnerable,is it normal to take so long to settle down,in the past a week of steroids worked instantly,grateful for any replies.

3 Replies

oldestnewest
  • Hi there,

    Judging from what you have just gone through plus husband not feeling well either, I'd say it probably will take a while to settle down. Even a slight flare up causes tiredness and you seem to have been in the wars. I would imagine that after several years of well controlled asthma, your body has had a bit of a surprise and may take a bit of settling down again.

    I'm a relative newbie and I'm sure someone longer term will come on tomorrow and agree.

    Best wishes and, yes it is easier said than done, but try not to worry. 8)

    GM xxx

  • Hi Lona,

    Sorry to hear you are having a difficult time lately, it seems like your asthma is not being controlled on your current medication and it may be possible for a treatment change or additional treatment.

    It is not unusual to feel tired after an asthma flare up, especially if you are not used to them as you say.

    The palpitations may be due to the extra work your lungs are doing in addition to the amount of Salbutamol (Ventolin) which you may be using alot at the moment due to being so symptomatic. Salbutamol, especially heavy use of it can make your heart beat faster meaning you can get palpitations.

    At the top of the page there is a telephone number for the Asthma Adviceline, they may also (in addition to this messageboard) be of use to you.

    Please don't hesitate to dial 999 if you feel acutely short of breath and your Ventolin is not helping you.

    I hope you feel better very soon.

    Take care x

  • Hi,

    My advice would be really go back, have word with your GP if you're worried. Sounds like you may need some more help, and certainly an asthma review wouldn't be out of place.

    The weak, tight chest may be down to something as simple as the intercostal muscles being over worked during you breathing, due to your recent illness. Also it take the body anywhere from 4-8 weeks to recover from an illness, so you are bound to feel run down. Having your hubby with flu like symptoms can't help, as the recent course of prednisalone and antibiotics have knocked your immune system to low levels, which will leave you more prone to further infections, not great I know.

    The recent unpredictable weather has hit many hard, and this time of year isn't great, load of bugs around to play havoc with us. Try to keep the fluid intake up, make sure you get a good nutritionally varied diet and watch the stress, easy to say, but it all helps keep the immune system happy. Oh and the most important one, plenty of sleep.

    Take care, and do call for an ambulance if you're in any distress

    Chris

You may also like...